MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 3F BASIC TRAY WITH MICROINTRODUCER (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 3F BASIC TRAY WITH MICROINTRODUCER (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redv2826 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that at the facility while inspecting the guidewire, the tip broke off easily.The device was not used on a patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint that the stylet could be easily broken was inconclusive due to the state of the sample.The complainant had indicated that the device associated with this complaint was used as part of ¿testing¿ performed at the facility.The damage observed on the returned device was consistent with intentional kinking and pulling on the stylet tip and no formal testing could be performed due to the damaged state of the sample.The product returned for evaluation was an opened kit for a 3fr s/l powerpicc sv.No blood residue, or other evidence of patient use, was seen on any kit component.The stylet within the kit was confirmed to contain a complete break within the magnet tip.The stylet also contained bends, curves, and one kink within the detached magnet tip.The polyimide tubing was inspected for evidence of damage, defect, or deformity, which may have existed prior to the facility ¿testing¿ the device and none was found.The stylet wall thickness was within specification.The underlying shrink tubing contained two breaks, underneath the polyimide layer, which was consistent with tensile/pulling damage.A broken magnet was seen in the string but was away from the stylet breakage site and was adjacent to a kink in the tip.Evaluation of the stylet wire, wire mandrel, and mandrel sleeve was unremarkable.It could not be determined from the returned device if the stylet was more susceptible to tip breakage as no evidence was observed to support that and the intentionally damaged state of the device prohibited further testing.A lot history review (lhr) of redv2826 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC SV CATHETER 3F BASIC TRAY WITH MICROINTRODUCER (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9769900
Report Number3006260740-2020-00679
Device Sequence Number19456803
Product Code LJS
UDI-Device Identifier00801741028571
UDI-Public(01)00801741028571
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9173118
Device Lot NumberREDV2826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1